Distribution of Structural Response to Earthquakes

by E. Rosenblueth,
J.I. Bustamante,

Serial Information: Journal of the Engineering Mechanics Division, 1962, Vol. 88, Issue 3, Pg. 75-106

Document Type: Journal Paper


Using diffusion analogies, approximation to probability distributions of responses of linearly elastic structures having one degree of freedom is derived; results are compared with frequency distributions of undamped spectra of fictitious and actual earthquakes; theory is extended to linearly damped systems; effect of damping on expected responses is computed and results are compared with average ordinates of damped spectra of actual earthquakes.

Subject Headings: Damping | Structural response | Probability distribution | Linear functions | Frequency distribution | Earthquakes | Approximation methods | Probability

Services: Buy this book/Buy this article


Return to search